MAUDE Adverse Event Report: BERLIN HEART GMBH ATRIAL PEDIATRIC CANNULA (WITH MANDREL); VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH ATRIAL PEDIATRIC CANNULA (WITH MANDREL); VENTRICULAR ASSIST DEVICE
Model Number C23-004M
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
Site contacted berlin heart, inc (bhi) on (b)(6) 2023 to report a disruption in the inflow cannula at the inflow connection of the blood pump.By report, the nurse was called into the patient's room by the patient's parent and noted a large amount of blood in the bed.Surgical team was called to the bedside and the cannulas were clamped and the ikus was stopped.Patient was emergently transitioned to ecmo support via berlin heart cannulae.Site reported that the damaged portion of the cannula was cut off and removed with the excor blood pump prior to the transition to ecmo support.Berlin heart clinical affairs requested that the damaged portion of the cannula and the blood pump be returned to bhi for evaluation.However, site informed bhi that the cannula and blood pump will be retained by the site for third-party evaluation, and thus, they will not be returned to bhi.
 
Additional Manufacturer Narrative
The excor cannula lot 00098458, was in use by the patient from (b)(6) 2022 until the event on (b)(6) 2023 (200 days).We have reviewed the production records of the excor cannula lot 00098458.This cannula was produced according to our specification.Thorough evaluation will be performed once the product is returned to berlin heart.A detailed investigation report will be provided as soon as it is available.According to the site patient expired (b)(6) 2023, after withdrawn the support.Site reported this incident under mw5114230.
 
Additional Manufacturer Narrative
On 2023-06-05, the cannula (c23v-004m, lot no.00098458) including cannula parts of different material and origin and the blood pump with parts of cannulae were returned to berlin heart gmbh for analysis.The analysis consisted of only non-destructive visual inspection, microscopic images, and several high-resolution ct scans.Ct scans were performed by an external laboratory under the observation of the manufacturer.Ct scans were performed with a resolution of approximately 15 m as a 360° full scan.This allowed a partitioning of the 3d geometry over all axes for the investigation.For finding & conclusion see attached failure investigation report.

Brand Name
ATRIAL PEDIATRIC CANNULA (WITH MANDREL)
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM   12247
Manufacturer Contact
dudley rajapaksa
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639706
MDR Report Key16208927
Report Number3004582654-2023-00002
Device Sequence Number19871685
Product Code DSQ
UDI-Device Identifier04260090041291
UDI-Public04260090041291
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberC23-004M
Device Catalogue NumberC23-004M
Device Lot Number00098458
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2023
Supplement Date Received by Manufacturer01/03/2023
Initial Report FDA Received Date01/19/2023
Supplement Report FDA Received Date09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age4 YR
Patient SexMale
Patient Weight12 KG